MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-140
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving an unknown metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to elevated metal ion levels.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on (b)(6) 2012, the patient underwent left total hip arthroplasty and was implanted with an lfit anatomic cocr v40 femoral head and an accolade ha hip stem.It is further alleged the patient had elevated cobalt and chromium levels and was revised on (b)(6) 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, wear/metallosis, and abnormal metal ions involving a metal head was reported.The events were not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a left total hip arthroplasty in 2012 and underwent revision surgery on (b)(6) 2022.This revision was performed reportedly for elevated cobalt and chromium levels.However an update in (b)(6) 2023 revealed that xrays showed superior migration of the stem in disassociation of the trunnion from the femoral head.This date may not be accurate.I can confirm that the patient had both a primary procedure and a revision total hip arthroplasty since i was able to review the operation reports.The root causes of elevated cobalt and chromium levels as well as femoral head disassociation are multifactorial.These include surgical technique factors, patient factors including activity level and bmi, and implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem, metallosis, elevated metal ion levels, and migration of the stem.A review of the provided medical records by a clinician indicated the following: "this patient underwent a left total hip arthroplasty in 2012 and underwent revision surgery on (b)(6) 2022.This revision was performed reportedly for elevated cobalt and chromium levels.However an update in (b)(6) 2023 revealed that xrays showed superior migration of the stem in disassociation of the trunnion from the femoral head.This date may not be accurate.I can confirm that the patient had both a primary procedure and a revision total hip arthroplasty since i was able to review the operation reports.The root causes of elevated cobalt and chromium levels as well as femoral head disassociation are multifactorial.These include surgical technique factors, patient factors including activity level and bmi, and implant factors." further information such as return of the device, pathology reports, pre- and post-operative x-rays, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on march 3, 2012, the patient underwent left total hip arthroplasty and was implanted with an lfit anatomic cocr v40 femoral head and an accolade ha hip stem.It is further alleged the patient had elevated cobalt and chromium levels and was revised on (b)(6) 2022.Update per medical records (b)(6) 2023: "x-rays show superior migration of the stem and dissociation of the trunnion from the femoral head which is still in the cup.".

Brand Name
V40 COCR LFIT HEAD 40MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17069424
Report Number0002249697-2023-00629
Device Sequence Number6104680
Product Code JDI
UDI-Device Identifier07613327032727
UDI-Public07613327032727
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number6260-9-140
Device Lot NumberMKPJM7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale